MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT
Model Number EV14
Medical Device Problem Codes Filling Problem (1233); Improper or Incorrect Procedure or Method (2017); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 11/2020).
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure, the device allegedly failure to obtain sample.A coaxial needle was used and the procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and this lot met all release criterial.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one elevation biopsy probe was returned for evaluation.On visual evaluation , the device appeared to have blood residue and the gears and cannula were in the initial position.And it was noted that aperture was received closed and the sample tank was tightly and correctly positioned.And it was further noted the expiry date is mislabeled.The probe was loaded into the driver and calibrated successfully.On functional evaluation , the device was tested in chicken breast for 6 times.The probe was able to obtain 6 samples.However , two samples among 6 were not deposited in the sample basket.The probe was taken off the driver and a mandrel was used to clear out the samples from the cutter.All 6 samples were obtained with the smart mode activated.Therefore , the investigation for the identified filling is confirmed as 2 samples among 6 were not deposited into the sample basket.However , the investigation for the reported failure to obtain samples is kept as inconclusive as the identified issue may contributed to the reported event.Therefore , the investigation for the reported expiry product is kept as inconclusive as the date of event is not provided.A definitive root cause for the alleged failure to obtain samples and identified filling issue , expiry product could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 11/2020),.

Brand Name
ELEVATION PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12300778
Report Number2020394-2021-01465
Device Sequence Number3761153
Product Code KNW
UDI-Device Identifier00801741182396
UDI-Public(01)00801741182396
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEV14
Device Catalogue NumberEV14
Device Lot Number91009576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight70